Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 52, NWS Melbourne, FL

December 21, 20095 counties in Florida

NWS Melbourne, FL issued this red flag warning at Dec 21, 2009, 3:03 AM EST for 5 counties in Florida. It took effect at Dec 21, 2009, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2009, 3:03 AM EST (08:03 UTC)
In effect from
Dec 21, 2009, 12:00 PM EST
Expired
Dec 21, 2009, 5:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 210803
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
303 AM EST MON DEC 21 2009

FLZ044-144-212200-
/O.CAN.KMLB.FW.A.0036.091221T1700Z-091221T2200Z/
/O.NEW.KMLB.FW.W.0052.091221T1700Z-091221T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
303 AM EST MON DEC 21 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FIRE GROWTH POTENTIAL.

&&

$$

FLZ041-045>047-053-054-058-141-147-210915-
/O.CAN.KMLB.FW.A.0036.091221T1700Z-091221T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-
INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-NORTHERN BREVARD-
303 AM EST MON DEC 21 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$
1 follow-up statement
000 
WWUS82 KMLB 212012
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EST MON DEC 21 2009

FLZ041-045-046-053-212200-
/O.EXA.KMLB.FW.W.0052.000000T0000Z-091221T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
312 PM EST MON DEC 21 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FIRE GROWTH POTENTIAL.

&&

$$

FLZ044-144-212200-
/O.CON.KMLB.FW.W.0052.000000T0000Z-091221T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
312 PM EST MON DEC 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 20, 9:27 PM EST, 5 hours 36 minutes earlier.

Area forecast discussion, Dec 20, 9:27 PM EST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
927 PM EST SUN DEC 20 2009

.UPDATE DISCUSSION...
SURFACE ANALYSIS SHOWS VERY STRONG LOW PRESSURE RESPONSIBLE FOR THE
NEAR BLIZZARD CONDITIONS ACROSS PARTS OF THE MID-ATLANTIC AND NEW
ENGLAND PULLING AWAY INTO THE ATLANTIC. HIGH PRESSURE IS SETTLING IN
ACROSS THE GULF STATES BEHIND IT BRINGING COOL AND DRY CONDITIONS TO
EAST CENTRAL FLORIDA.

MAIN CONCERN LOCALLY OVERNIGHT IS FROST POTENTIAL. IR SATELLITE
LOOPS SHOWS HIGH CIRRUS ASSOCIATED WITH THE SUBTROPICAL JET
OVERSPREADING EAST CENTRAL FLORIDA. THIS LOOKS TO CONTINUE THROUGH
THE NIGHT AND WILL LIKELY PREVENT A WIDESPREAD FROST FOR OUR AREA.
HOWEVER...SOME OF THE NORMALLY COLDER LOCATIONS SUCH AS AROUND
PLYMOUTH MAY BRIEFLY TOUCH 33-34 DEGREES FOR A COUPLE OF HOURS LATE
TONIGHT BUT THIS WILL BE ISOLATED. PATCHY FROST WAS ALREADY
MENTIONED BY THE DAY SHIFT FOR THE NORTHWEST INTERIOR WHICH LOOKS
GOOD. THE FORECAST TEMPERATURE GRIDS ARE GENERALLY TRACKING WITHIN A
COUPLE OF DEGREES OF CURRENT OBSERVATIONS AS WELL AS THE RTMA ACROSS
EAST CENTRAL FLORIDA...SO DO NOT FEEL ANY CHANGES ARE NEEDED.

&&

.AVIATION...
VFR THROUGH THE PERIOD WITH HIGH CIRRUS AND NW WINDS
GENERALLY 5-10 KNOTS.

&&

.MARINE...
NO CHANGES TO CURRENT FORECAST. ALTHOUGH WINDS ARE GRADUALLY
SLACKENING BUOY 41010 IS STILL SEEING SIG WAVE HEIGHTS AROUND 8 FT
THIS EVENING SO THINK IT IS WISE TO LET THE SCA FOR THE GULF
STREAM WATERS CONTINUE UNTIL ITS SCHEDULED EXPIRATION TIME OF 4
AM.

&&

.FIRE WEATHER (PREVIOUS)...DRY NNW FLOW ON MONDAY WILL ALLOW MIN RHS
TO DROP TO 25-30 PCT OVER THE INTERIOR NEAR 35 PCT ALONG S CSTL
SECTIONS. NOT PLANNING ON ANY CHANGES TO CURRENT WATCH AREA AT THIS
TIME...EXPECT RED FLAG WARNING WILL BE NEEDED OVER AT LEAST INTERIOR
ON MONDAY. AMOUNT OF CIRRUS THOUGH COULD HOLD DOWN MAX TEMPS A BIT
MORE THAN FORECAST AND WINTER SOLSTICE WILL LIMIT OPPORTUNITY FOR
LONG DURATION OF AFTERNOON LOW RH.

TUE...A LIGHT NORTHEAST FLOW IS FORECAST WITH SLOWLY MODERATING
TEMPS/DEW POINTS. MIN RH VALUES MAY FALL TO AROUND 35 PERCENT
ACROSS THE NORTH INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  36  61  40  66 /   0   0   0   0
MCO  38  61  38  66 /   0   0   0   0
MLB  41  62  40  67 /   0   0   0   0
VRB  41  64  43  70 /   0   0   0   0
LEE  37  60  36  65 /   0   0   0   0
SFB  37  61  38  67 /   0   0   0   0
ORL  41  61  42  66 /   0   0   0   0
FPR  41  64  45  70 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...DVD
AVIATION...KELLY
Hazardous weather outlook, Dec 20, 5:37 PM EST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
537 PM EST SUN DEC 20 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
537 PM EST SUN DEC 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
TEMPERATURES WILL FALL INTO THE MID 30S ACROSS MUCH OF LAKE AND
VOLUSIA COUNTIES TONIGHT WITH PATCHY FROST EXPECTED AS NORTHWEST
WINDS DECREASE TO AROUND 5 MPH. ELSEWHERE...TEMPERATURES WILL FALL
INTO THE UPPER 30S AND LOWER 40S.

IF USING A SPACE HEATER...MAKE SURE TO KEEP ALL FLAMMABLE
MATERIALS SUCH AS BLANKETS...PILLOWS AND CURTAINS WELL AWAY FROM
ANY HEATING ELEMENT.

RESIDENTS SHOULD CONSIDER BRINGING COLD SENSITIVE PLANTS INDOORS
TONIGHT ESPECIALLY NORTH AND WEST OF ORLANDO.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF STREAM FOR
NORTHWEST WINDS AROUND 15 KNOTS AND SEAS 7 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TEMPERATURES WILL FALL INTO THE 30S AGAIN ON MONDAY NIGHT AS SKIES
CLEAR AND WINDS BECOME WEAK. PATCHY FROST MAY FORM ALONG AND NORTH
OF THE I-4 CORRIDOR EARLY TUESDAY MORNING...ESPECIALLY IN WIND
PROTECTED AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.